MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: unknown, not provided.If explanted; give date: not applicable; however, a planned explanted is scheduled for (b)(6) 2019.The intraocular lens (iol) is not returning for evaluation as it remains implanted to date; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient will undergo an intraocular lens (iol) replacement in (b)(6) 2019 in the left eye (os), due to intolerable glare.Visual acuity: (b)(6) 2019: os: +0.50 x -2.25 x 090 = 6/5.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: it was reported that surgeon attempted to explant the lens in secondary surgical procedure, however was unable to explant due to the lens being too firmly fixed to the capsule and surgeon had concerns of any threatened capsular dehiscence.No further information provided.
 
Additional Manufacturer Narrative
Corrected data: the serial number provided in the initial mdr, 9614546-2019-00431, was incorrect.The correct serial number is (b)(4).The following have been update accordingly: brand name: tecnis symfony.Model: zxr00.Expiration date: 11/22/2022.Udi #: (b)(4).If implanted; give date: (b)(6) 2018.Manufacture date: 11/22/2017.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
New information was received.The following section has been updated accordingly: if explanted; give date: not applicable; however, a planned explant is scheduled/expected.A definitive date is pending at this time.The initially planned explant was not conducted on (b)(6) 2019 as initially reported.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8589060
Report Number9614546-2019-00431
Device Sequence Number13905666
Product Code POE
UDI-Device Identifier05050474605268
UDI-Public(01)05050474605268(17)220713
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/09/2019
06/19/2019
11/27/2019
10/25/2020
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/03/2019
07/17/2019
12/20/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005